Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 81, NWS San Angelo, TX

May 10, 2012Irion County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 10, 2012, 10:45 AM CDT for Irion County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2012, 10:45 AM CDT (15:45 UTC)
Expired
May 10, 2012, 11:15 AM CDT
In force
30 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

County Irion County, TX

The radar

The San Angelo radar (KSJT), 42 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 3.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WUUS54 KSJT 101545
SVRSJT
TXC235-101615-
/O.NEW.KSJT.SV.W.0081.120510T1545Z-120510T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1045 AM CDT THU MAY 10 2012

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IRION COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 1115 AM CDT

* AT 1042 AM CDT...A SEVERE THUNDERSTORM WAS 8 MILES SOUTHWEST OF
  MERTZON...MOVING NORTHEAST AT 30 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL.
  DAMAGING WINDS IN EXCESS OF 60 MPH.

  WITH POSSIBLE STORM IMPACTS...
  A FEW VEHICLE DENTS...
  MINOR ROOF AND PLASTIC SIGN DAMAGE...
  SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
  UNSECURED LIGHT OBJECTS BLOWN AROUND...
  SCATTERED POWER OUTAGES POSSIBLE...
  POTENTIALLY DEADLY LIGHTNING.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MERTZON BY 1055 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3153 10096 3141 10069 3112 10093 3126 10115
TIME...MOT...LOC 1545Z 207DEG 27KT 3124 10092

$$
1 follow-up statement
301 
WWUS54 KSJT 101602
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1102 AM CDT THU MAY 10 2012

TXC235-101615-
/O.CON.KSJT.SV.W.0081.000000T0000Z-120510T1615Z/
IRION TX-
1102 AM CDT THU MAY 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR EASTERN IRION COUNTY...

AT 1101 AM CDT... A SEVERE THUNDERSTORM WAS LOCATED OVER EAST CENTRAL
IRION COUNTY JUST WEST OF MERTZON...MOVING NORTH NORTHEAST AT 30 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL
  DAMAGING WINDS IN EXCESS OF 60 MPH.

  WITH POSSIBLE STORM IMPACTS...
  VEHICLE DINGS...
  MINOR DAMAGE TO ROOFS...
  DAMAGE TO TREE LIMBS...
  LIGHT OBJECTS BLOWN AROUND...
  AND DANGEROUS LIGHTNING.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF EASTERN IRION COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3119 10091 3130 10105 3153 10096 3141 10069
TIME...MOT...LOC 1602Z 220DEG 25KT 3131 10081

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:17 AM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, May 10, 6:17 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
617 AM CDT THU MAY 10 2012

.UPDATE...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG THE RIO GRANDE
TO THE SOUTHEAST OF THE PRIMARY PRECIP SHIELD WHICH REMAINS JUST TO
OUR WEST. MUCAPE VALUES REMAIN FAIRLY LIMITED AT THIS TIME WITH SPC
MESOANALYSIS DEPICTING AROUND 500 J/KG. HOWEVER...AS SFC TEMPS WARM
WE WILL SEE SURFACE BASED INSTABILITY INCREASE. A STRONG UPPER
TROPOSPHERIC JET STREAK AND ATTENDANT DRY SLOT CAN BE SEEN ROUNDING
THE BASE OF THE UPPER TROF ON THE WATER VAPOR LOOP. THIS WILL
PROVIDE SOME ENHANCED MESOSCALE ASCENT OVER THE AREA TODAY AND THE
DRIER MID LEVEL AIR WILL HELP STEEPEN THE H7-H5 LAPSE RATES. A
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE NORTHERN EDWARDS
PLATEAU AND THE NORTHWEST HILL COUNTRY THROUGH 18Z TO ACCOUNT FOR
THE HAIL/WIND POTENTIAL WITH THE STRONGER STORMS. A SMALL TORNADO
THREAT DOES EXIST BUT THE BETTER CHANCES FOR THIS APPEAR TO BE WELL
SOUTH OF THE FORECAST AREA.

JOHNSON

&&

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW...

&&

.AVIATION...
THE MAIN AVIATION CONCERN IS THE CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH MUCH OF THE DAY TODAY. SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP WEST OF THE TERMINALS AND THESE
ARE EXPECTED TO MOVE TOWARD ALL THE TERMINALS BETWEEN 13Z AND 16Z.
BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE
WITH THE STRONGER STORMS. EXPECT BRIEF MVFR TO IFR CONDITIONS
WITHIN ANY THUNDERSTORM. EXPECT SOUTH TO SOUTHEAST WINDS OF 8 TO
12 KNOTS TO CONTINUE THROUGH THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 429 AM CDT THU MAY 10 2012/

SHORT TERM...
ANOTHER ROUND OF HEAVY RAINFALL IS EXPECTED ACROSS MUCH OF WEST
CENTRAL TEXAS THROUGH THE NEXT 24 HOURS AND POSSIBLY BEYOND.
POTENT UPPER LEVEL LOW IS MOVING INTO NORTHERN CHIHUAHUA EARLY
THIS MORNING...AND WILL MAKE STEADY PROGRESS TOWARD WEST TEXAS
THIS MORNING...THEN ACROSS WEST CENTRAL TEXAS THIS EVENING.
SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS MUCH OF
WEST TEXAS...AS LIFT AHEAD OF THE LOW CONTINUES TO OVERSPREAD THE
AREA. EXPECT THE LIFT TO SLOWLY MOVE INTO OUR AREA LATER THIS
MORNING...WITH SHOWERS AND THUNDERSTORMS FIRST STARTING ACROSS THE
EDWARDS PLATEAU...THEN SPREADING NORTH AND EAST INTO MUCH OF THE
REGION THROUGHOUT THE DAY.

PRECIPITABLE WATER VALUES WILL GENERALLY RANGE BETWEEN 1 AND 1.5
INCHES ACROSS THE REGION...WHICH WILL LIKELY RESULT IN LOCALLY
HEAVY RAINFALL. THIS IN COMBINATION WITH THE EXTENSIVE NATURE OF
THE PRECIPITATION AND RECENT RAINFALL MAY LEAD TO SOME FLASH
FLOODING... ESPECIALLY IN AREAS WHERE TRAINING OF CELLS OCCURS.
DECIDED TO GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR ALL AREAS
GENERALLY ALONG AND SOUTH OF INTERSTATE 20. RESIDENTS ARE URGED TO
CONTINUE TO MONITOR FORECASTS FROM THE NATIONAL WEATHER SERVICE
IN SAN ANGELO...AND REMAIN ALERT TO ANY WARNINGS THAT MAY BE
ISSUED. ALTHOUGH HEAVY RAINFALL WILL BE THE MAIN CONCERN THROUGH
THE NEXT 24 HOURS...CANNOT RULE OUT A FEW STRONG TO SEVERE
THUNDERSTORMS... ESPECIALLY OVER THE SOUTHERN HALF OF THE AREA.
THE FORECAST REFLECTS HIGHEST POPS ACROSS THE SOUTHERN HALF OF THE
AREA TODAY...WITH POPS TAPERING OFF TO THE NORTH AND EAST. HIGH
TEMPERATURES TODAY WILL LIKELY ONLY REACH THE LOW TO MID 70S
ACROSS MOST OF THE AREA...DUE TO THE EXPECTED EXTENSIVE CLOUD
COVER AND RAINFALL. UPPER 70S ARE EXPECTED OVER THE NORTHERN BIG
COUNTRY WHERE LESS CLOUD COVER IS FORECAST.

THE UPPER LEVEL LOW IS FORECAST TO SLOWLY TRACK ACROSS OUR AREA
TONIGHT...WITH THE BEST CHANCE OF HEAVY RAINFALL SHIFTING EAST.
BEST POPS WILL SHIFT TOWARD THE HEARTLAND AND NORTHWEST HILL
COUNTRY AFTER 06Z. HEAVY RAINFALL WILL ONCE AGAIN LIKELY RESULT IN
LOCALIZED FLASH FLOODING. 24 HOUR TOTALS LOOK TO RANGE FROM NEAR
ONE INCH ACROSS THE NORTHERN BIG COUNTRY...TO AROUND 3 INCHES
ACROSS THE SOUTHERN COUNTIES. THE EXACT EVOLUTION OF INDIVIDUAL
THUNDERSTORMS IS HARD TO PINPOINT...AND LOCALLY HIGHER AMOUNTS
WILL BE POSSIBLE ANYWHERE IN THE CWA. LOW TEMPERATURES WILL
GENERALLY BE IN THE 50S TONIGHT.

DANIELS

LONG TERM...
THE MID LEVEL CYCLONE IS PROGGED TO BE CENTERED OVER THE MIDDLE OF
THE CWA BY 12Z FRIDAY...WITH SHOWERS AND THUNDERSTORMS ONGOING.
THE FLASH FLOOD WATCH IS SET TO EXPIRE AT 12Z AS THE HEAVIER
RAINFALL SHOULD HAVE COME TO AN END BY THIS TIME. HOWEVER...COOL
TEMPS ALOFT AND CONTINUED LOW LEVEL CONVERGENCE WILL KEEP THE
THREAT FOR ADDITIONAL PRECIP IN THE FORECAST THROUGH FRIDAY NIGHT.
AS THE UPPER LOW SLOWLY MOVES TO THE NORTHEAST DURING THE DAY...WE
SHOULD SEE SOME DRIER AIR WORK INTO THE AREA FROM THE
SOUTHWEST...BUT THE NORTH/EAST PORTION OF THE CWA WILL HOLD ONTO
PRECIP LONGER. THE DIURNAL TEMP RANGE FOR FRIDAY WILL BE LIMITED
DUE TO THE ABUNDANCE OF CLOUD COVER AND PRECIP WITH HIGHS ONLY
EXPECTED TO BE IN THE 70-75 DEGREE RANGE.

I KEPT A SLIGHT CHANCE OF SHOWERS IN THE FORECAST FOR THE
NORTHEAST 1/3 OF THE CWA ON SATURDAY BUT I SUSPECT THAT THIS
WILL COME TO AN END EARLY IN THE DAY IF IT HAS NOT ALREADY MOVED
EAST WITH THE UPPER LOW. THIS WILL RESULT IN A DRY PERIOD FOR THE
REMAINDER OF THE WEEKEND BUT TEMPS WILL BE SLOW TO WARM ON
SATURDAY AS WE GET A REINFORCEMENT OF COOLER AIR ON THE BACKSIDE
OF THE UPPER LOW. MID 70S TO NEAR 80 DEGREES IS POSSIBLE ON SUNDAY
BUT WE WILL STILL KEEP A NORTHEASTERLY COMPONENT TO THE WIND
FIELD.

THE MODELS CONTINUE TO PLAY FRUSTRATE THE FORECASTER EARLY NEXT
WEEK. WE WILL SEE NORTHWEST FLOW ALOFT BEHIND THE DEPARTING TROF
BUT ARE PROGGED TO KEEP SOME MID LEVEL MOISTURE ACROSS THE WESTERN
PLAINS. THE ECMWF HAS MAINTAINED A GENERAL CONSISTENCY IN THE
SYNOPTIC PATTERN...DEPICTING A FAIRLY STRONG SHORTWAVE MOVING
SOUTHEAST ACROSS THE ROCKIES...CUTTING OFF FROM THE MEAN FLOW AS
IT APPROACHES THE SOUTHERN PLAINS. THE GFS HINTS AT A SIMILAR
OVERALL PATTERN BUT MISSES WITH THE FINER DETAILS. THE CANADIAN IS
NOT AS AGGRESSIVE WITH THIS SYSTEM AND PROVIDED LITTLE CREDENCE TO
EITHER OF THE AFOREMENTIONED RUNS. SIDING WITH THE MORE CONSISTENT
ECMWF...I HAVE LEFT THE FORECAST DRY THROUGH SUNDAY NIGHT...WITH
LOW POPS ACROSS THE WESTERN HALF OF THE AREA ON MONDAY AND
AREAWIDE MONDAY NIGHT AND TUESDAY. THIS IS PRIMARILY DUE TO LOW
LEVEL FORCING ALONG A WEAK SURFACE BOUNDARY AND ENHANCED VERTICAL
MOTION VIA JET STREAK CIRCULATION. TEMPS ARE EXPECTED TO REMAIN
BELOW CLIMO /MID 80S/ THROUGH THE END OF THE FORECAST PERIOD WITH
DRIER WEATHER EXPECTED BY MIDWEEK.

JOHNSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 73  59  71  57  75 /  70  70  60  20  20
SAN ANGELO 	 72  58  74  56  78 /  90  80  40  10  10
JUNCTION 	 73  59  75  57  76 / 100  90  40  20  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...
IRION...KIMBLE...MASON...MCCULLOCH...MENARD...NOLAN...RUNNELS...
SAN SABA...SCHLEICHER...STERLING...SUTTON...TAYLOR...TOM GREEN.

&&

DANIELS
Hazardous weather outlook, May 10, 3:57 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
357 AM CDT THU MAY 10 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-110900-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
357 AM CDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT...GENERALLY ALONG AND SOUTH OF
INTERSTATE 20...TODAY AND TONIGHT. THERE IS A GOOD CHANCE OF
SHOWERS AND THUNDERSTORMS ACROSS ALL OF WEST CENTRAL TEXAS TODAY
AND TONIGHT...AS AN UPPER LEVEL STORM SYSTEM APPROACHES. ALTHOUGH
AN A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...THE
MAIN HAZARDS WILL BE LOCALLY HEAVY RAINFALL AND DANGEROUS CLOUD TO
GROUND LIGHTNING. HEAVY RAINFALL MAY LEAD TO LOCALIZED FLASH
FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY...MAINLY
ACROSS THE EASTERN BIG COUNTRY...NORTHWEST HILL COUNTRY AND
HEARTLAND. DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL WILL BE THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER THE
NATIONAL WEATHER SERVICE IS REQUESTING RAINFALL REPORTS FROM
ACROSS WEST CENTRAL TEXAS.

DANIELS

In the hours before

Special weather statement, May 10, 7:31 AM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
731 AM CDT THU MAY 10 2012

TXZ078-101315-
SUTTON TX-
731 AM CDT THU MAY 10 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 AM CDT FOR SUTTON
COUNTY...

AT 727 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
THE INTERSECTION OF US-277 AND RANCH ROAD 189...OR ABOUT 29 MILES
SOUTH OF SONORA...MOVING NORTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF US-277 AND RANCH ROAD 189 BY 755 AM CDT

PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS
STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR WEST CENTRAL TEXAS.

LAT...LON 3029 10081 3055 10077 3046 10021 3028 10039
TIME...MOT...LOC 1231Z 206DEG 26KT 3017 10067

JOHNSON
Special weather statement, May 10, 9:01 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
901 AM CDT THU MAY 10 2012

TXZ077-078-168-101500-
MENARD TX-SCHLEICHER TX-SUTTON TX-
901 AM CDT THU MAY 10 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT FOR
MENARD...SCHLEICHER AND SUTTON COUNTIES...

AT 857 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST
OF FORT MCKAVETT...OR ABOUT 21 MILES EAST OF SONORA...MOVING
NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  FORT MCKAVETT BY 925 AM CDT
  US-190 NEAR THE SUTTON-MENARD COUNTY LINE BY 930 AM CDT

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR WEST CENTRAL TEXAS.

LAT...LON 3095 10028 3085 10003 3060 10029 3065 10036
TIME...MOT...LOC 1402Z 208DEG 29KT 3068 10027
Special weather statement, May 10, 9:36 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
936 AM CDT THU MAY 10 2012

TXZ077-168-101500-
MENARD TX-SCHLEICHER TX-
936 AM CDT THU MAY 10 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT FOR
MENARD AND SCHLEICHER COUNTIES...

AT 934 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
US-190 NEAR THE SUTTON-MENARD COUNTY LINE...OR ABOUT 22 MILES WEST OF
MENARD...MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHEASTERN SCHLEICHER AND NORTHWESTERN MENARD COUNTIES.

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR WEST CENTRAL TEXAS.

LAT...LON 3088 10024 3109 10015 3109 9999 3106 9992
      3082 10015
TIME...MOT...LOC 1437Z 206DEG 26KT 3091 10014
Local storm report, May 10, 10:33 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1033 AM CDT THU MAY 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 AM     FLASH FLOOD      1 SW BARNHART           31.12N 101.18W
05/10/2012                   IRION              TX   LAW ENFORCEMENT

            IRION COUNTY DISPATCH REPORTED THAT HWY 67 WEST OF
            BARNHART WAS FLOODED

&&

EVENT NUMBER SJT1200153

JMJ
Local storm report, May 10, 10:35 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1035 AM CDT THU MAY 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 AM     FLASH FLOOD      12 N BARNHART           31.30N 101.14W
05/10/2012                   IRION              TX   LAW ENFORCEMENT

            IRION COUNTY DISPATCH REPORTED THAT RR 2469 WAS
            FLOODED.

&&

EVENT NUMBER SJT1200154

JMJ
Special weather statement, May 10, 10:41 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1041 AM CDT THU MAY 10 2012

TXZ071-101615-
IRION TX-
1041 AM CDT THU MAY 10 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 AM CDT FOR IRION
COUNTY...

AT 1037 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF MERTZON...MOVING NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MERTZON BY 1100 AM CDT
  SHERWOOD BY 1105 AM CDT

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR WEST CENTRAL TEXAS.

LAT...LON 3122 10120 3153 10108 3153 10102 3140 10069
      3108 10091 3108 10102
TIME...MOT...LOC 1541Z 215DEG 22KT 3120 10098

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:30 PM CDTSpecial Weather StatementSJTUpton60 min
May 10, 3:52 AM CDTFlash Flood WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 13 more23 hr
May 10, 6:35 AM CDTAreal Flood AdvisorySJTCrockett115 min
May 10, 6:54 AM CDTSpecial Weather StatementSJTCrockett51 min
May 10, 7:31 AM CDTSpecial Weather StatementSJTSutton44 min
May 10, 9:01 AM CDTSpecial Weather StatementSJTMenard59 min
May 10, 9:36 AM CDTSpecial Weather StatementSJTMenard24 min
May 10, 9:47 AM CDTFlash Flood WarningSJTCrockett3 hr
May 10, 10:24 AM CDTFlash Flood WarningSJTIrion3 hr
May 10, 10:41 AM CDTSpecial Weather StatementSJTIrion34 min
May 10, 11:12 AM CDTSpecial Weather StatementSJTKimble33 min
May 10, 11:15 AM CDTSpecial Weather StatementSJTTom Green30 min
May 10, 11:24 AM CDTAreal Flood AdvisorySJTSchleicher, Sutton3 hr
May 10, 11:58 AM CDTFlash Flood WarningSJTTom Green3 hr
May 10, 12:30 PM CDTSpecial Weather StatementSJTTom Green30 min
May 10, 12:34 PM CDTSevere Thunderstorm WarningSJTTom Green26 min
May 10, 12:58 PM CDTSevere Thunderstorm WarningSJTTom Green32 min
May 10, 1:10 PM CDTSpecial Weather StatementSJTMenard50 min
May 10, 1:47 PM CDTAreal Flood AdvisorySJTConcho, Menard118 min
May 10, 2:00 PM CDTSpecial Weather StatementSJTRunnels60 min
May 10, 2:16 PM CDTAreal Flood AdvisorySJTCoke, Runnels119 min
May 10, 2:19 PM CDTSpecial Weather StatementSJTMcCulloch56 min
May 10, 2:55 PM CDTAreal Flood AdvisorySJTTom Green3 hr
May 10, 3:28 PM CDTAreal Flood AdvisorySJTJones, Taylor107 min
May 10, 4:00 PM CDTAreal Flood AdvisorySJTIrion105 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.